Alert archive / New Mexico / Wind Advisories in 2006
Wind Advisory 16, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 20, 2006, 3:23 AM MST. It took effect at Mar 20, 2006, 9:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2006, 3:23 AM MST (10:23 UTC)
- In effect from
- Mar 20, 2006, 9:00 AM MST
- Expired
- Mar 20, 2006, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 201023 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 323 AM MST MON MAR 20 2006 NMZ010>012-016>021-026-201800- /O.NEW.KABQ.WI.Y.0016.060320T1600Z-060321T0000Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...CARRIZOZO...RUIDOSO... FORT SUMNER...ROSWELL...PORTALES...CLOVIS 323 AM MST MON MAR 20 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. WEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH CAN BE EXPECTED ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS TODAY. THE STRONGEST WINDS CAN BE EXPECTED EAST OF THE CENTRAL MOUNTAIN CHAIN ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. BLOWING DUST COULD REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 16
1 follow-up statement
000 WWUS75 KABQ 201739 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1039 AM MST MON MAR 20 2006 NMZ010>012-016>021-026-210000- /O.CON.KABQ.WI.Y.0016.000000T0000Z-060321T0000Z/ SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...CARRIZOZO...RUIDOSO... FORT SUMNER...ROSWELL...PORTALES...CLOVIS 1039 AM MST MON MAR 20 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAINS AND ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR. WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THROUGH THE LATE MORNING AND AFTERNOON HOURS. THE STRONGEST WIND SPEEDS SHOULD OCCUR OVER THE CENTRAL AND SOUTH CENTRAL MOUNTAINS AS WELL AS THE ADJACENT HIGH PLAINS AND ESTANCIA VALLEY. PERSONS TRAVELLING ALONG INTERSTATE 40 AND HIGHWAYS 54 AND 285 SHOULD BE ALERT TO STRONG CROSS WINDS AND BLOWING DUST. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ DPORTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 20, 2:51 AM MST, 32 minutes earlier.
Area forecast discussion, Mar 20, 2:51 AM MST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 251 AM MST MON MAR 20 2006 .DISCUSSION...DUE TO TIME CONSTRAINTS WILL MAINLY FOCUS THIS DISCUSSION ONLY ON THE NEAR TERM FORECAST. THE UPPER LEVEL LOW IS LOCATED OVER THE STATE AT THIS TIME. ONE WOULD EXPECT GOOD DYNAMIC COOLING UNDER THE CORE OF THE UPR LVL FEATURE...HOWEVER SUBSTANTIAL DYNAMIC COOLING HAS NOT OCCURRED AS INDICATED BY SFC TEMPERATURES HOVERING AT OR ABOVE FREEZING. AS A RESULT OF THIS...HAVE DECIDED TO REPLACE THE WINTER STORM WARNINGS WITH A WINTER WEATHER ADVISORY THROUGH ABOUT MIDDAY. MAIN CONCERN WILL BE A WINTERY MIX OF PRECIPITATION ACROSS THE ADVISORY AREA. THE ONLY LOCATIONS THAT COULD RECEIVE SNOWFALL WILL BE THE HIGHER TERRAIN OF THE MOUNTAINS...WHERE TEMPS ARE COOLER. IT IS ALSO POSSIBLE THAT THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND THE NORTHERN SLOPES OF THE RATON RIDGE COULD SEE SOME SNOWFALL ACCUMULATIONS...BUT WILL MOST LIKELY REMAIN BELOW WARNING CRITERIA. OTHER AREAS WEST OF THE CENTRAL MOUNTAIN CHAIN WILL SEE SOME MORNING SNOW SHOWERS...BUT SNOWFALL ACCUMULATIONS WILL BE LIGHT AT BEST. EAST OF THE CENTRAL MOUNTAIN CHAIN FOR THE AFTERNOON...WILL BE BREEZY TO WINDY. WIND ADVY CRITERIA WILL MOST LIKELY BE MET EAST OF THE CENTRAL MOUNTAIN CHAIN MAINLY ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR FROM LATE THIS MORNING THROUGH THE AFTERNOON HOURS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 47 26 53 29 / 30 5 20 40 GALLUP.......................... 44 20 50 23 / 20 0 10 30 GRANTS.......................... 45 20 52 26 / 30 0 5 30 GLENWOOD........................ 52 25 61 30 / 10 0 5 10 CHAMA........................... 32 12 41 17 / 40 20 40 50 LOS ALAMOS...................... 37 21 46 25 / 40 10 5 20 RED RIVER....................... 30 7 36 17 / 60 10 5 40 TAOS............................ 37 15 44 25 / 40 10 10 30 SANTA FE........................ 42 21 47 27 / 40 0 5 20 SANTA FE AIRPORT................ 44 22 51 29 / 40 0 5 20 ESPANOLA........................ 45 24 54 27 / 40 5 10 20 ALBUQUERQUE HEIGHTS............. 50 31 56 36 / 30 0 5 20 ALBUQUERQUE VALLEY.............. 52 27 59 33 / 30 0 5 20 ALBUQUERQUE FOOTHILLS........... 45 26 54 32 / 30 0 5 20 ALBUQUERQUE WEST MESA........... 51 28 60 34 / 30 0 5 20 SOCORRO......................... 54 29 63 32 / 20 0 0 10 SANDIA PARK/CEDAR CREST......... 41 19 46 25 / 30 0 5 20 MORIARTY/ESTANCIA............... 43 24 51 24 / 30 0 0 10 CARRIZOZO....................... 54 25 58 32 / 30 0 0 5 RUIDOSO......................... 48 22 51 29 / 20 0 0 5 RATON........................... 33 11 41 21 / 60 10 5 20 LAS VEGAS....................... 40 15 42 23 / 40 5 0 20 ROY............................. 32 15 42 22 / 60 10 0 20 CLAYTON......................... 28 16 38 21 / 60 10 0 10 SANTA ROSA...................... 42 24 50 29 / 30 0 0 10 TUCUMCARI....................... 43 21 51 31 / 40 5 0 5 FORT SUMNER..................... 48 27 54 31 / 30 0 0 5 CLOVIS.......................... 47 24 53 30 / 20 0 0 5 PORTALES........................ 54 25 56 31 / 20 0 0 5 ROSWELL......................... 63 32 58 36 / 20 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING FOR NMZ004- NMZ005-NMZ007-NMZ010-NMZ011-NMZ017. WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR NMZ010-NMZ011-NMZ012-NMZ016-NMZ017-NMZ018-NMZ019-NMZ020-NMZ021- NMZ026. && 16
Hazardous weather outlook, Mar 19, 5:58 AM MST, 21 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 AM MST SUN MAR 19 2006 NMZ001>021-026-201300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 558 AM MST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT FOR THE EASTERN PLAINS UNTIL 9 AM THIS MORNING. VISIBILITIES WILL DROP TO ONE QUARTER MILE IN MANY OF THE THICKER FOG BANKS. A WINTER STORM WARNING IS IN EFFECT FOR THE SOUTHWEST...WEST CENTRAL AND NORTHERN MOUNTAINS...AS WELL AS THE UPPER RIO GRANDE VALLEY...TODAY AND TONIGHT. THE WESTERN MOUNTAINS AND UPPER RIO GRANDE VALLEY SHOULD RECIEVE 3 TO 5 INCHES OF SNOW BELOW 7500 FEET AND 5 TO 8 INCHES OF SNOW ABOVE 7500 FEET BY MONDAY MORNING. THE NORTHERN MOUNTAINS SHOULD RECEIVE 3 TO 5 INCHES OF SNOW BELOW 7500 FEET AND 6 TO 12 INCHES OF SNOW ABOVE 7500 FEET...WITH LOCALLY AROUND 18 INCHES ON MOUNTAIN PASSES...BY MONDAY MORNING. A SNOW ADVISORY IS IN EFFECT FOR THE NORTHWEST PLATEAU...MIDDLE AND LOWER RIO GRANDE VALLEY...CENTRAL MOUNTAINS AND THEIR ADJACENT HIGH PLAINS FROM THIS AFTERNOON THROUGH TONIGHT. THESE AREAS SHOULD RECEIVE 1 TO 3 INCHES OF SNOW BELOW 7500 FEET AND 4 TO 6 INCHES OF SNOW ABOVE 7500 FEET BY MONDAY MORNING. A WINTER STORM WATCH IS IN EFFECT FOR THE NORTHEAST HIGHLANDS...AS WELL AS THE PLAINS OF HARDING AND UNION COUNTIES...BEGINNING TONIGHT THROUGH MONDAY. THE POTENTIAL EXISTS FOR THESE AREAS TO RECEIVE 4 TO 6 INCHES OF SNOW BELOW 7500 FEET AND 6 TO 12 INCHES OF SNOW ABOVE 7500 FEET BY MONDAY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTER STORM WATCH...DESCRIBED ABOVE...FOR THE NORTHEAST HIGHLANDS AND PLAINS IS VALID THROUGH MONDAY AFTERNOON. THE POTENTIAL EXISTS FOR STRONG WEST WINDS TO DEVELOP ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN ON WEDNESDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE PROVIDE SNOW REPORTS TO THE NATIONAL WEATHER SERVICE VIA OUR TOLL FREE SPOTTER HOTLINE...1.888.386.7637...OR VIA OUR WEBSITE...HTTP://WWW.SRH.NOAA.GOV/ABQ. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 7:37 PM MST | Severe Thunderstorm Warning | ABQ | Chaves | 23 min |
| Mar 19, 8:36 PM MST | Severe Thunderstorm Warning | ABQ | Curry | 39 min |
Nearby
Wind Advisories in New Mexico, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.